UCL logo

UCL Discovery

UCL home » Library Services » Electronic resources » UCL Discovery

On the generic inefficiency of differentiable market games

Aghion, P.; (1985) On the generic inefficiency of differentiable market games. Journal of Economic Theory , 37 (1) pp. 126-146. 10.1016/0022-0531(85)90033-X.

Full text not available from this repository.

Abstract

It is shown that a differentiable market game remains generically inefficient when its strategic outcome function is perturbed smoothly. The proof is based on Thom's transversality theorem and removes any restriction regarding the dimension of the strategy spaces. A converse result is that almost all efficient market games that are competitive are characterized by Bertrand-like non-differentiabilities. Finally a synthesis between the Cournot-and-Bertrand-type approaches to Walrasian equilibrium, as recently developed in the literature, is suggested.

Type:Article
Title:On the generic inefficiency of differentiable market games
DOI:10.1016/0022-0531(85)90033-X
Publisher version:http://dx.doi.org/10.1016/0022-0531(85)90033-X
Language:English
UCL classification:UCL > School of Arts and Social Sciences > Faculty of Social and Historical Sciences > Economics

Archive Staff Only: edit this record